MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE X; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE X; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-3-20-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Intracranial Hemorrhage (1891); Ischemia Stroke (4418); Embolism/Embolus (4438)
Date of Event 03/31/2024
Type of Reportable Event Death
Event or Problem Description
Medtronic received information that a patient treated with a solitaire sfr4 stent had a intracerebral hemorrhage.Cranial ct examination showed intracerebral hemorrhage in the left basal ganglia and frontoparietal lobe, and hemorrhagic transformation of ph2 after the stroke type.Nihss score available: 10, mrs: score: 0.Actions taken: besides, albumin, concentrated sodium and furosemide dehydration were used to reduce cranial pressure, blood pressure was controlled below 120 mmhg, sedation and analgesia, and preventive anti-seizure.The event is not resolved.The event was possibly related to the procedure.The event was life threatening.Pre-procedure mtici score: 0 final post-procedure mtici score: 3.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported a potential compliant of subarachnoid hemorrhage (sah) was observed on 24-hour post procedure follow up ct imaging on (b)(6) 2024.The event is not resolved.Actions taken: besides, albumin, concentrated sodium and furosemide dehydration were used to reduce cranial pressure, blood pressure was controlled below 120 mmhg, sedation and analgesia, and preventive anti-seizure.The event was possible related to the disease under study and underlying condition or disease ¿ not related to systematic and study procedures.
 
Event or Problem Description
Additional information was received reporting head computerized tomography (ct) without contrast on 2024-04-06 showed a new low-density shadow in the right fronto-parietal lobe and basal ganglia, considering the possibility of cerebral infarction.Re-embolization of the right middle artery was considered.This was a recurrent or new stroke not requiring mechanical thrombectomy.Adverse event (ae) possibly related to the disease under study and possibly related to an underlying condition.Ae did not result from a device deficiency.Other actions taken included stabilize plaque, vegetative nerves, etc.Outcome status not recovered/not resolved.The site assessed this event did not lead to congenital anomaly, death, disability, hospitalization, or medical intervention and was not considered life-threatening.Site assessed this event as not related to the study device or procedure.Sponsor assessed this event as possibly related to the study procedure and devices utilized.Additional information was received reporting ct on 2024-03-31 showed subarachnoid hemorrhage in the left cerebral hemisphere which was considered to be associated with intraoperative vascular traction.Ae possibly related to the disease under study.Not related to an underlying condition.Ae did not result from a device deficiency.Site assessed as possibly related to the study procedure, not related to the device.Ae resulted in concomitant treatment, dehydration therapy.Outcome status not recovered/not resolved.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that source documents noted the patient experience distal embolization of the target clot from the m2 segment to the m3 segment of the mcr during the index thrombectomy procedure which required an additional pass with the solitaire.It was also noted that the patient died on (b)(6) 2024.Cause of death has not been specified.However, the investigator noted the death was possibly due to the patient disease under study/index stroke.
 
Additional Manufacturer Narrative
A2: only the year of patient's birth (1955) was provided by the site.Therefore, only the year of the reported birthdate is valid.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the sponsor and the site assessed the death as not related to the study procedure or the devices used.Actions taken were rescue treatment such as sputum suction, open airway, balloon assisted ventilation, continuous cardiopulmonary resuscitation, pressure boost, and balancer expansion were given.It was reported at 23:55 on (b)(6) 2024 the patient suddenly pale, weak pulse, pulse 12 times/minute.Blood pressure, pupil 3+.Respiratory and circulatory failure occurred.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that the patients baseline mrs score was 0 and post procedure was 4.It was stated on april 17th when the patient underwent resuscitation the patient had breathed 5 times per minute.
 
Event or Problem Description
Medtronic received a report that 3d rotational angiography revealed lefty middle cerebral artery (mca) inferior trunk, superior branch thrombosis ectopia, clinically significant on (b)(6) 2024.This was not a recurrent or new stroke.Thrombectomy and recanalization, part of the thrombus was not removed, resulting in ectopia.This adverse event (ae) is probably related to the disease under study and not related to an underlying condition or disease.Ae did not result from a device deficiency.Modified rankin scale (mrs) score 0, national institutes of health stroke scale (nihss) 10.This event was not treated by blood transfusion, concomitant treatment, physical therapy, or surgical procedure.This event led to percutaneous intervention.The outcome status is not recovered/not resolved.This event did not lead to congenital anomaly, death, disability, hospitalization, or medical intervention and is not considered life-threatening.The site assessed this event as possibly related to the study procedure.The sponsor assessed this event as possibly related to the study device utilized and causally related to the study procedure.Pre-procedure mtici score 0, post-procedure mtici score 3.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information reported previous report of thrombosis ectopia should have been displacement of thrombus.Thrombosis translocation.Cerebral artery embolism in same territory.

Brand Name
SOLITAIRE X
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine,ca, TN 92618
7635265677
MDR Report Key19085651
Report Number2029214-2024-00629
Device Sequence Number15229614
Product Code NRY
UDI-Device Identifier00763000367619
UDI-Public00763000367619
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSFR4-3-20-10
Device Catalogue NumberSFR4-3-20-10
Device Lot NumberB641026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer04/11/2024
05/13/2024
05/31/2024
Not provided
Not provided
07/24/2024
07/29/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date04/15/2024
05/16/2024
06/03/2024
06/10/2024
07/24/2024
07/26/2024
08/13/2024
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient Age69 YR
Patient SexMale
Patient Weight60 KG